Alert archive / Arkansas / Flash Flood Warnings in 2000

Flash Flood Warning 23, NWS Little Rock, AR

June 21, 2000Logan County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jun 21, 2000, 6:29 AM CDT for Logan County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 21, 2000, 6:29 AM CDT (11:29 UTC)
Expired
Jun 21, 2000, 8:30 AM CDT
In force
2 hr
Issued by
NWS Little Rock, AR
Area
Whole counties

County Logan County, AR

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 11.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2000-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1026 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2000-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1026 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1192 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.4
Supercell composite
7.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 211130
FFWLZK
ARC083-211330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
629 AM CDT WED JUN 21 2000

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LOGAN COUNTY IN WESTERN ARKANSAS

* UNTIL 830 AM CDT

* AT 625 AM...DOPPLER WEATHER RADAR SHOWED A LINE OF SLOW MOVING
  THUNDERSHOWERS EXITING EASTERN LOGAN COUNTY. THE THUNDERSHOWERS
  HAVE PRODUCED VERY HEAVY RAIN ACROSS THE COUNTY...WITH ONE TO
  THREE INCH AMOUNTS COMMON. THIS IS ENOUGH TO CAUSE FLASH
  FLOODING.

DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! THE WATER DEPTH
MAY BE TO GREAT FOR SAFE! PASSAGE. IF YOU ENCOUNTER WATER ACROSS THE
ROAD...TURN AROUND AND GO THE OTHER WAY.

46

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 4:30 AM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jun 21, 4:30 AM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
430 AM CDT WED JUN 21 2000

LINE OF THUNDERSTORMS DEVELOPED AHEAD OF FRONT TO NORTH OF ARKANSAS
TUESDAY EVENING...AND HAS BEEN SLOWLY PROGRESSING INTO NORTHERN
SECTIONS OF THE STATE EARLY THIS MORNING. PARTS OF NORTH CENTRAL AND
WEST CENTRAL ARKANSAS HAVE HAD ABOVE NORMAL RAIN IN MAY AND AGAIN IN
JUNE...WITH SOME OF THE RAIN EXCESSIVE.

WITH THE POSSIBILITY OF MORE HEAVY RAIN THIS MORNING...POSTED A
FLASH FLOOD WATCH IN PARTS OF NORTHERN AND WESTERN ARKANSAS. LOOKS
LIKE 1 TO 2 INCH AMOUNTS IN ORDER...WITH LOCALLY MORE.

SHORTWAVE WILL MOVE THROUGH STATE TODAY...SHUNTING
MOISTURE/PRECIPITATION SOUTHWARD. SHOWERS/THUNDERSTORMS LIKELY IN
CENTRAL/SOUTHERN ARKANSAS AHEAD OF SHORTWAVE...WITH A FEW STORMS
POSSIBLY SEVERE. BELIEVE THAT SEVERE WEATHER WILL BE RATHER
ISOLATED.

MOISTURE WILL BECOME LIMITED TONIGHT IN ABOUT THE NORTHERN HALF OF
THE STATE...WITH SKIES BECOMING PARTLY CLOUDY. MORE CLOUDS IN THE
SOUTH WITH SCATTERED SHOWERS/THUNDERSHOWERS LINGERING.

ON FRIDAY...SHORTWAVE WILL HAVE DEPARTED WITH SKIES BECOMING PARTLY
CLOUDY IN MOST AREAS. CARBON COPY DAYS IN FORECAST THROUGH THE
WEEKEND WITH PARTLY CLOUDY...WARM AND HUMID CONDITIONS AND WIDELY
SCATTERED AFTERNOON THUNDERSHOWERS.  (46)

.LIT...FLASH FLOOD WATCH THIS MORNING IN NORTHERN AND WESTERN
       ARKANSAS...ARZONES 12>14-16-21>24a-30-31-37-38

In the hours before

Special weather statement, Jun 21, 4:30 AM CDT, 1 hour 59 minutes before
ARZ025-032>034-039>047-052>057-062>069-211800-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
430 AM CDT WED JUN 21 2000

...A SLIGHT RISK OF SEVERE WEATHER ACROSS MUCH OF CENTRAL AND SOUTH
ARKANSAS TODAY AND TONIGHT...

A COLD FRONT WILL BE SAGGING SOUTH INTO ARKANSAS FROM MISSOURI TODAY
AND TONIGHT. THERE WILL BE NUMEROUS SHOWERS AND THUNDERSTORMS AHEAD
OF THE COLD FRONT.

SLOW MOTION OF THE RAIN AREA TOWARD THE SOUTH WILL LEAD TO HEAVY
RAINFALL AMOUNTS IN PARTS OF THE STATE TODAY. OTHER THREATS THAT
WILL ACCOMPANY THESE STORMS WILL BE FREQUENT CLOUD-TO-GROUND
LIGHTNING...LARGE HAIL...AND DAMAGING WINDS.

IT IS TIME FOR EVERYONE TO REVIEW SEVERE WEATHpER SAFETY RULES AND
SEVERE WEATHER PREPAREDNESS PLANS.

STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS
MAY NEED TO BE ACTIVATED TODAY AND TONIGHT.

32

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 6:14 AM CDTFlash Flood WarningLZKJohnson2 hr
Jun 21, 6:50 AM CDTFlash Flood WarningLZKScott2 hr
Jun 21, 8:13 AM CDTFlash Flood WarningLZKJohnson, Logan, Scott3 hr
Jun 21, 9:27 AM CDTFlash Flood WarningLZKPolk93 min
Jun 21, 10:37 AM CDTFlash Flood WarningLZKClark, Garland, Hot Spring, Montgomery, Pike, Polk and 1 more2 hr
Jun 21, 10:40 AM CDTFlash Flood WarningLZKBoone, Marion2 hr

Nearby

Flash Flood Warnings in Arkansas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.